Reply
Super Advisor
Spookiesmom
Total Posts: 1,453
Registered on: ‎02-17-2010

Re: Lisinopril?

It gives some people a cough, just a heads up
Barb T2 Omni Pod since 1-09
Super Advisor
LilMissDaisy
Total Posts: 2,147
Registered on: ‎01-04-2012

Re: Lisinopril?


spookiesmom wrote:  It gives some people a cough, just a heads up

So strange!!!!

Valued Contributor
maplesyrup
Total Posts: 4,364
Registered on: ‎11-14-2009

Re: Lisinopril?

Daisy, as Mary's post describes....

 

Question

My doctor prescribed lisinopril in addition to metformin for my type 2 diabetes but I am not hypertensive. Should I be taking lisinopril?

Answer

Lisinopril belongs to the class of drugs known as angiotensin-converting enzyme inhibitors (ACE inhibitors). Lisinopril is indicated for the treatment of high blood pressure (hypertension). It is also prescribed for patients with diabetes to prevent both heart and kidney damage that can result from diabetes.

 

The most common side effect of Lizinopril or any other Ace Inhibitor is a very nasty dry cough. Barb/Spookiesmom mentioned that.


If it occurs, see your doctor immediately because s/he can prescribe an ARB (angio-tensin blocker) that will give you the same protection without the side effect of the cough.

 

Dianne

Dianne

Diagnosed as type 2 in 2005 with an A1c of 9.1

Started with metformin and a low dose of an ARB for blood pressure. Added a sulfonylurea (a med that helps my pancreas produce my own insulin) Also a low dose of Crestor to lower my cholesterol.
After 7 years I could no longer tolerate metformin so am doing my best to keep control with a max dose of the sulfonylurea and lots of walking, some swimming.
Super Advisor
LilMissDaisy
Total Posts: 2,147
Registered on: ‎01-04-2012

Re: Lisinopril?


maplesyrup wrote:

Daisy, as Mary's post describes....

 

Question

My doctor prescribed lisinopril in addition to metformin for my type 2 diabetes but I am not hypertensive. Should I be taking lisinopril?

Answer

Lisinopril belongs to the class of drugs known as angiotensin-converting enzyme inhibitors (ACE inhibitors). Lisinopril is indicated for the treatment of high blood pressure (hypertension). It is also prescribed for patients with diabetes to prevent both heart and kidney damage that can result from diabetes.

 

The most common side effect of Lizinopril or any other Ace Inhibitor is a very nasty dry cough. Barb/Spookiesmom mentioned that.


If it occurs, see your doctor immediately because s/he can prescribe an ARB (angio-tensin blocker) that will give you the same protection without the side effect of the cough.

 

Dianne


Good to know.  Many thanks!

Super Advisor
LilMissDaisy
Total Posts: 2,147
Registered on: ‎01-04-2012

Re: Lisinopril?


maplesyrup wrote:

The most common side effect of Lizinopril or any other Ace Inhibitor is a very nasty dry cough. Barb/Spookiesmom mentioned that.

 

If it occurs, see your doctor immediately because s/he can prescribe an ARB (angio-tensin blocker) that will give you the same protection without the side effect of the cough.

 

Dianne


I took my first dosage before going to bed last night, and I woke up with muscle weakness in both shoulders and arms - especially when I had to elevate my arms in the shower.  It isn't so bad now, but is it something any of you have experienced and if so, do those side effects go away after a while?  No dry cough, yet.  When do you start seeing that side effect?

Frequent Responder
Wulfman
Total Posts: 57
Registered on: ‎11-03-2009

Re: Lisinopril?

 

If you Google the medications you have questions about, you'll find a huge amount of information.  The "Drugs.com" site is one of the best. in my opinion.

 

http://www.drugs.com/lisinopril.html

 

I tried Lisinopril about seven years ago and the (horrible) cough was nearly immediate.  Some people can take it and some people can't.  My wife takes it (slightly different form and dosage that I had) with no apparent adverse effects.

 

 

Den

 

 

 

Valued Contributor
maplesyrup
Total Posts: 4,364
Registered on: ‎11-14-2009

Re: Lisinopril?


LilMissDaisy wrote:

maplesyrup wrote:

The most common side effect of Lizinopril or any other Ace Inhibitor is a very nasty dry cough. Barb/Spookiesmom mentioned that.

 

If it occurs, see your doctor immediately because s/he can prescribe an ARB (angio-tensin blocker) that will give you the same protection without the side effect of the cough.

 

Dianne


I took my first dosage before going to bed last night, and I woke up with muscle weakness in both shoulders and arms - especially when I had to elevate my arms in the shower.  It isn't so bad now, but is it something any of you have experienced and if so, do those side effects go away after a while?  No dry cough, yet.  When do you start seeing that side effect?


Daisy, that does not seem to be listed on Drugs.com which is the site Wulfman/Den gave you the link to.

 

This is part of what they say.....

 

"Seek medical attention right away if any of these SEVERE side effects occur when using Lisinopril:

Severe allergic reactions (rash; hives; itching; difficulty breathing or swallowing; tightness in the chest; swelling of the hands, eyes, mouth, face, lips, or tongue; hoarseness); chest pain; decreased urination; fast, slow, or irregular heartbeat; shortness of breath; stomach pain (with or without nausea or vomiting); symptoms of infection (eg, fever, chills, persistent sore throat); symptoms of liver problems (eg, dark urine, loss of appetite, pale stools, yellowing of the skin or eyes); symptoms of low blood pressure (eg, fainting, severe dizziness, light-headedness)."

 

The shoulder and arm problem are probably unrelated but if that persists you should ask your doctor. Your local druggist is also a great source of information for all your meds and possible side effects.

 

I think the nasty dry cough took a few days before it drove me nuts. But my doc had already warned me to come in right away. He changed me to an ARB (angiotensin receptor blocker) No problems with it.

 

Dianne

Dianne

Diagnosed as type 2 in 2005 with an A1c of 9.1

Started with metformin and a low dose of an ARB for blood pressure. Added a sulfonylurea (a med that helps my pancreas produce my own insulin) Also a low dose of Crestor to lower my cholesterol.
After 7 years I could no longer tolerate metformin so am doing my best to keep control with a max dose of the sulfonylurea and lots of walking, some swimming.
Frequent Advisor
billsreef
Total Posts: 3,975
Registered on: ‎11-02-2009

Re: Lisinopril?

I experienced the cough after the first couple of days. It never got bad, somewhat bothersome, but not bad. After a couple of months that dry cough went away, never to return...other than a cough from getting a cold.

Advisor
newdiabetic
Total Posts: 246
Registered on: ‎11-06-2011

Re: Lisinopril?

I have a question about lisinopril and wanted to start a new topic but I couldn't find the place to start one.  Sometimes by page doesn't seem to display all the functions.

 

My doctor wants to add Lisinoptil to my Tenormin for high blood pressure but I haven't started it yet.  I was reading that this BP med may also help with kidney function.  Is this correct?  I just got my new labs today and my microalbumin is 39.  I know that it's a bit above normal.  Will the lisinopril help with this also?   Is this number anything to worry about?      Thanks for any replies. 

Valued Contributor
maplesyrup
Total Posts: 4,364
Registered on: ‎11-14-2009

Re: Lisinopril?


newdiabetic wrote:

I have a question about lisinopril and wanted to start a new topic but I couldn't find the place to start one.  Sometimes by page doesn't seem to display all the functions.

 

My doctor wants to add Lisinoptil to my Tenormin for high blood pressure but I haven't started it yet.  I was reading that this BP med may also help with kidney function.  Is this correct?  I just got my new labs today and my microalbumin is 39.  I know that it's a bit above normal.  Will the lisinopril help with this also?   Is this number anything to worry about?      Thanks for any replies. 


Newdiabetic, To start a new message look up on the right hand side of the page that lists all our threads. You will find a blue rectangle there that has white letters within it that say New Message. Just click on that and a page will pop up for you. Type out your subject and off you go...

 

To answer your question, yes Lisiopril is often prescribed for newly diagnosed as both a help in keeping blood pressure low and to protect the kidneys.

 

If you read the posts already in this thread you can read about the possible side effect of a dry cough. If that becomes a nuisance (as it did with me) your doctor will likely put you on a different drug, an ARB type that will offer the same protection.

Dianne

Diagnosed as type 2 in 2005 with an A1c of 9.1

Started with metformin and a low dose of an ARB for blood pressure. Added a sulfonylurea (a med that helps my pancreas produce my own insulin) Also a low dose of Crestor to lower my cholesterol.
After 7 years I could no longer tolerate metformin so am doing my best to keep control with a max dose of the sulfonylurea and lots of walking, some swimming.